Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 114, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 3, 1999, 3:20 AM CDT for Kandiyohi County, Renville County, Minnesota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1999, 3:20 AM CDT (08:20 UTC)
- Expired
- Jul 3, 1999, 4:20 AM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Kandiyohi County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:40 AM CDT | Thunderstorm Wind 50 | Fairfax, MN | Numerous 6 inch diameter branches down. Winds estimated. |
| Jul 3, 3:52 AM CDT | Thunderstorm Wind 55 | New London, MN | Power lines down. Winds estimated. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMSP 030821 SVRMSP MNC067-129-030920- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 AM CDT SAT JUL 3 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANDIYOHI COUNTY IN CENTRAL MINNESOTA RENVILLE COUNTY IN CENTRAL MINNESOTA * UNTIL 420 AM CDT * AT 320 AM CDT...DOPPLER RADAR INDICATED A SEVERE STORM WITH DAMAGING WINDS JUST WEST OF A LINE FROM WILMAR TO FAIRFAX. THE STORM WAS MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED WILMAR OLIVIA RENVILLE FAIRFAX NEW LONDON SUNBURG SACRED HEART THIS IS A DANGEROUS STORM...WITH DAM@AGING WINDS. STAY INDOORS AWAY FROM WINDOWS. AZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 2, 9:30 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 PM CDT FRI JUL 2 1999 HAVE UPDATED FORECAST TO SCALE BACK CONVECTION. IT APPEARS MOST LOW LEVEL INSTABILITY SOUTHWEST OF FORECAST AREA. ELEVATED CONVECTION SD SHOULD TRACK INTO MN LATER TONIGHT. LATEST RUC MODEL INDICATES 850MB INSTABILITY/MOISTURE CONVERGENCE. HAIL STILL POSSIBLE ALTHOUGH WET BULB ZERO QUITE HIGH. VERY WARM 700 MB TEMPERATURES MAY SUPPRESS CONVECTION FAR SOUTHWEST...BUT DIFLUENT 850MB-500MB THICKNESS FIELD WOULD INDICATED CONTINUED HEAVY RAIN POTENTIAL. .MSP...NONE. SCOTT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:39 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 46 min |
| Jul 3, 2:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 59 min |
| Jul 3, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 61 min |
| Jul 3, 3:37 AM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 3, 3:58 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 62 min |
| Jul 3, 3:58 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 62 min |
| Jul 3, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 48 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.